Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Fort Worth, TX

April 23, 2015Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2015, 12:05 AM CDT for Stephens County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2015, 12:05 AM CDT (05:05 UTC)
Expired
Apr 23, 2015, 1:00 AM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 10:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:03 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 23, 12:03 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT THU APR 23 2015

.DISCUSSION...
A COMPLEX OF THUNDERSTORMS THAT EXTENDED NORTH OF A
KABI /ABILENE/ TO K0F2 /BOWIE/ LINE AT 05Z WILL CONTINUE TO MOVE
SOUTHEAST AT AROUND 25 KNOTS. SOME OF THIS ACTIVITY WILL AFFECT
THE METROPLEX TAF SITES BETWEEN 07 AND 11Z. SOME LARGE HAIL AND
STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING
WILL ACCOMPANY SOME OF THESE STORMS. THE STRONGEST STORMS ARE
LIKELY TO SLIDE SOUTHWEST OF THE METROPLEX TAF SITES. WE SHOULD
BE IN AN AREA OF SUBSIDENCE BEHIND THE COMPLEX THURSDAY MORNING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THURSDAY LATE
AFTERNOON. HAVE PLACED VCTS IN THE METROPLEX TAF SITES 22Z THROUGH
03Z FRIDAY. EXPECT MOSTLY MVFR CEILINGS AND SOUTHEASTERLY WINDS TO
PREVAIL.

AT WACO...A SCATTERED SHOWER/THUNDERSTORM IS POSSIBLE THROUGH
08Z...WITH THE THUNDERSTORM COMPLEX LIKELY TO AFFECT KACT 08-11Z.
EXPECT MVFR CEILINGS TO FALL TO IFR BY 08Z. CEILINGS SHOULD
IMPROVE TO MVFR BY 16Z. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN MID TO LATE AFTERNOON...THUS HAVE PLACED VCTS
IN THE WACO TAF FOR THE 21-02Z PERIOD.

58

&&

.AVIATION...
/ISSUED 813 PM CDT WED APR 22 2015/
THUNDERSTORMS FOR THE REST OF THIS EVENING SHOULD BE MAINLY SOUTH
OF I-20. A THUNDERSTORM COMPLEX OVER THE PANHANDLE AND SOUTH
PLAINS OF WEST TEXAS IS EXPECTED TO MOVE SOUTHEAST TONIGHT...
POSSIBLY APPROACHING THE METROPLEX TAF SITES AFTER 08Z. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HEAVY
RAIN AND LARGE HAIL. EXPECT THIS ACTIVITY TO MOVE TO THE EAST OF
THE METROPLEX BY 12Z. CEILINGS SHOULD FALL INTO THE MVFR CATEGORY
BY 06Z AND MVFR CEILINGS SHOULD PREVAIL THROUGH MOST OF THE DAY
THURSDAY. ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THURSDAY
AFTERNOON INTO THE EVENING. LIGHT EAST WINDS WILL BECOME SOUTHEAST
5 TO 10 KNOTS OVERNIGHT AND INCREASE TO 10 TO 15 KNOTS THURSDAY.

THUNDERSTORMS IN THE WACO AREA AT TAF ISSUANCE TIME WILL CONTINUE
TO MOVE EAST. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
03Z...WITH VCTS THROUGH MIDNIGHT /05Z/. CEILINGS MAY LOWER
TO IFR BY 09Z...BUT SHOULD IMPROVE TO MVFR BY 16Z. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY
AFTERNOON INTO THE EVENING. OUTSIDE OF STORMS...SOUTH TO SOUTHEAST
WINDS 5 TO 10 KNOTS WILL PREVAIL.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  83  69  83  66 /  60  40  40  50  10
WACO, TX              66  85  71  83  64 /  60  40  40  60  20
PARIS, TX             62  69  63  78  63 /  50  40  50  60  20
DENTON, TX            63  80  70  82  62 /  60  40  40  40  10
MCKINNEY, TX          63  77  68  82  61 /  50  40  50  50  20
DALLAS, TX            65  82  71  84  67 /  60  40  40  60  20
TERRELL, TX           65  79  71  81  64 /  50  40  50  60  20
CORSICANA, TX         66  82  71  82  66 /  50  40  40  60  30
TEMPLE, TX            67  84  71  82  64 /  60  40  40  60  20
MINERAL WELLS, TX     64  86  68  84  59 /  60  30  40  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/58
Hazardous weather outlook, Apr 22, 3:44 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT WED APR 22 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON...ESPECIALLY WEST OF THE INTERSTATE 35
CORRIDOR. THESE STORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH
THE EVENING. SEVERE WEATHER HAZARDS INCLUDE VERY LARGE HAIL...
DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN
THREAT LATE THIS EVENING AND OVERNIGHT AS A SEVERE STORM COMPLEX
MOVES SOUTHEAST ACROSS THE REGION. A LOCALIZED FLASH FLOOD THREAT
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY
AND AGAIN ON FRIDAY. THE MAIN THUNDERSTORM HAZARDS ARE EXPECTED
TO BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW
TORNADOES WILL BE POSSIBLE EACH AFTERNOON AND EVENING. AREAS OF
HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING.

THUNDERSTORM CHANCES RETURN TO THE REGION SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY WEST OF THE INTERSTATE 35 CORRIDOR
THROUGH MID EVENING AND REGION WIDE FROM MID EVENING THROUGH THE
OVERNIGHT HOURS.

In the hours before

Local storm report, Apr 22, 6:59 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             3 NW GATESVILLE         31.46N  97.79W
04/22/2015  E1.50 INCH       CORYELL            TX   PUBLIC
Local storm report, Apr 22, 7:54 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             1 W BRUCEVILLE-EDDY     31.32N  97.25W
04/22/2015  E0.75 INCH       MCLENNAN           TX   EMERGENCY MNGR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:28 PM CDTAreal Flood AdvisoryFWDMcLennan62 min
Apr 22, 7:50 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan45 min
Apr 22, 9:22 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone113 min
Apr 22, 11:39 PM CDTSevere Thunderstorm WarningFWDYoung66 min
Apr 23, 12:59 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens61 min
Apr 23, 1:37 AM CDTSevere Thunderstorm WarningFWDErath53 min
Apr 23, 1:38 AM CDTSpecial Weather StatementFWDEastland52 min
Apr 23, 2:29 AM CDTSpecial Weather StatementFWDHood46 min
Apr 23, 7:48 AM CDTRiver Flood WarningFWDHunt32 hr
Apr 23, 7:54 AM CDTRiver Flood WarningFWDCollin18 hr
Apr 23, 4:19 PM CDTSpecial Weather StatementFWDLampasas26 min
Apr 23, 4:44 PM CDTSpecial Weather StatementFWDCoryell46 min
Apr 23, 4:54 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.